Living with a Mechanical Heart Valve: Click.Tick.Thump. Love It!

Support Group for Mechanical & Artificial Heart Valve Surgery & Using Warfarin

This forum topic is for any thoughts you have on Warfarin..Good..Bad..Ugly..Whatever..!

Views: 5831

Reply to This

Replies to This Discussion

Thanks Racer,

Ya the site has been a big help and the little achievements are great. Had a small scare Thursday evening with a sneezing cough but since then all is fine, they asked me to place one hand on the bottom of the incision and one on the top when sneezing and coughing for a while, at least until Tuesday or Friday this week. to make sure I don't feel any more little pops or anything moving.

I found the vitamin K listings on a couple of sites but will look into the one you suggested as well. They are doing draws every 3-4 days and slowly raising the amount of Coumadin each time. Today was the second draw so I know there are going to be lots more coming. And I am still following the original 2,000mg sodium diet and watching for the vitamin K levels and seem to still be losing weight which i need to do.

just not used to the lower Pulse (60's - mid 70's) which kind of makes me feel colder this time of year as the blood isn't racing though my system like it used to so not staying as warm.

The Steri-Strips are going to be pulled off Wednesday if they don't fall off soon. and so far the scar looks like it is healing great.
Hi Jonathon

Sounds like things are going well...sorry to hear about the sneezing fit..opps! Alos in refence to the Vitamin K issue make sure you read the Warfarin Cookbook blog that is on the site here..its at http://www.mechanicalheartvalve.co.uk/profiles/blogs/warfarin-cookb...

keep getting better!

Cheers

Graeme
my bloods have gone haywire again yesterday they were 5.0 got to have another test today. not changed my diet or anything else my range is 3-4 been on 7.5 of warfrin for the last few months but they stay in range for a week at the most. im sure it will get there soon but very frustrating in the mean time. hope your all keeping well. Tracie :)
Tracie

sorry to hear that..make sure you have double checked everything you ate in the last few days for vit k uplift and especially if you have taken any antibiotics or health supplements.. but sometimes there is no apparent reason and it can be simply a bit of a hiccup in your bodys biochemistry makeup.. but stay cool - it happens to all of us at one time or another and it's not serious if its just a small hiccup...

cheers

Graeme

Tracie Reynolds said:
my bloods have gone haywire again yesterday they were 5.0 got to have another test today. not changed my diet or anything else my range is 3-4 been on 7.5 of warfrin for the last few months but they stay in range for a week at the most. im sure it will get there soon but very frustrating in the mean time. hope your all keeping well. Tracie :)
yay! the steri strips are coming off. Somehow that seemed like a mini graduation to me. I work in the medical field and have encountered patients on Coumadin who state they feel colder than they used to. I have always tended to cold easy, and it does seem somewhat more exagerated now. You may find especially your hands get chilled more readily. One of my meds ( I think it was my bet-blocker, Sectrol) actually said in the drug info. "your hands may get cold wear gloves" I think the wording is a bit comical, but, we can all use a grin once in a while. So, other meds you're on may cause this, also. At this early stage you are less mobile than you normally are, that can also lead to feeling cooler. Best of luck, hang in there and stay warm :)

Jonathan F Bushey said:
Thanks Racer,

Ya the site has been a big help and the little achievements are great. Had a small scare Thursday evening with a sneezing cough but since then all is fine, they asked me to place one hand on the bottom of the incision and one on the top when sneezing and coughing for a while, at least until Tuesday or Friday this week. to make sure I don't feel any more little pops or anything moving.

I found the vitamin K listings on a couple of sites but will look into the one you suggested as well. They are doing draws every 3-4 days and slowly raising the amount of Coumadin each time. Today was the second draw so I know there are going to be lots more coming. And I am still following the original 2,000mg sodium diet and watching for the vitamin K levels and seem to still be losing weight which i need to do.

just not used to the lower Pulse (60's - mid 70's) which kind of makes me feel colder this time of year as the blood isn't racing though my system like it used to so not staying as warm.

The Steri-Strips are going to be pulled off Wednesday if they don't fall off soon. and so far the scar looks like it is healing great.
Never thought of the meds making me feel colder Racer. I just know that when blood isn't moving as fast it doesn't transport your core hear out to the farthest points of your extremities, that's part of the hole hypothermia setting in when in a cold environment without the right gear. But, i will look into my meds more in the morning to see what they all say. Also a friend sent me a site to type my meds into to see how they will interact with one another.
i have felt a lot colder being on warfarin i just have to wrap up that bit more when i go out for a walk with my dog. my hands and feet are always cold. i know its something i have to live with now. keep warm and keep well Tracie :)

Jonathan F Bushey said:
Never thought of the meds making me feel colder Racer. I just know that when blood isn't moving as fast it doesn't transport your core hear out to the farthest points of your extremities, that's part of the hole hypothermia setting in when in a cold environment without the right gear. But, i will look into my meds more in the morning to see what they all say. Also a friend sent me a site to type my meds into to see how they will interact with one another.
i never ever felt the cold before thinners, but now i freeze easily. i guess because, in combination with beta-blockers, the blood has unrestricted flow to the small capillaries near the skin surface and you act like a great big heat exchanger.
unfortunately the same is also true of heat - i feel the heat a whole lot more than i used to too!
ho hum!
r


Tracie Reynolds said:
i have felt a lot colder being on warfarin i just have to wrap up that bit more when i go out for a walk with my dog. my hands and feet are always cold. i know its something i have to live with now. keep warm and keep well Tracie :)

Jonathan F Bushey said:
Never thought of the meds making me feel colder Racer. I just know that when blood isn't moving as fast it doesn't transport your core hear out to the farthest points of your extremities, that's part of the hole hypothermia setting in when in a cold environment without the right gear. But, i will look into my meds more in the morning to see what they all say. Also a friend sent me a site to type my meds into to see how they will interact with one another.
r/>MY daughter mia really feels the cold since she had her operation in march,she had a machanical mitral valve & has to take warfarin.her hands and feet are always freezing lol xx

liz dooley said:


Tracie Reynolds said:
i have felt a lot colder being on warfarin i just have to wrap up that bit more when i go out for a walk with my dog. my hands and feet are always cold. i know its something i have to live with now. keep warm and keep well Tracie :)

Jonathan F Bushey said:
Never thought of the meds making me feel colder Racer. I just know that when blood isn't moving as fast it doesn't transport your core hear out to the farthest points of your extremities, that's part of the hole hypothermia setting in when in a cold environment without the right gear. But, i will look into my meds more in the morning to see what they all say. Also a friend sent me a site to type my meds into to see how they will interact with one another.
is there any side affects from takin warfarin graeme
Hi, I've been on warferine for 8 years for a heart valve replacement but still struggle with it !! I'm thinking of getting the rosche home testing kit so I can track my level a bit more closely but I'm also looking with interest at the release of dabigatran with wouldn't require the kit.
Anyone know where we are with dabigatran for replacement valves ?
My target inr is 3-5 so it's pretty high generally.

Reply to Discussion

RSS

OTHER IMPORTANT LINKS

Join our Facebook Page!

Or: post our Website Link to your Facebook Wall Profile
If you have the QR decode app in your smart camera phone - hold your camera phone over this QR CODE and it will automatically take your smart phone (*if you have the internet enabled on your phone) to our Facebook Page!

OR - Use the QR Code above

What's a QR Code??
Download QR Reader App.

LIFELONG MHV MEMBERS

© 2019   Created by Graeme.   Powered by

Badges  |  Report an Issue  |  Terms of Service